Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 14, NWS Louisville, KY

July 31, 2009Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this river flood warning at Jul 31, 2009, 12:00 AM EDT for Jefferson County, Scott County, Indiana. It took effect at Jul 31, 2009, 7:56 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2009, 12:00 AM EDT (04:00 UTC)
In effect from
Jul 31, 2009, 7:56 AM EDT
Expired
Jul 31, 2009, 11:01 AM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

Counties Jefferson County, IN, Scott County, IN

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Muscatatuck River at Deputy (DEPI3). The gauge peaked at 18.92 ft at Jul 31, 2009, 11:00 AM EDT.

actionminormoderate102007/3108/01
Action stage
23 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLMK 310400
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1200 AM EDT FRI JUL 31 2009

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN INDIANA... 

  MUSCATATUCK RIVER NEAR DEPUTY

AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

RAINFALL TOTALS OF AROUND 5 INCHES OVER THE LAST THREE DAYS WILL
BRING THE MUSCATATUCK RIVER UP TO MINOR FLOOD STAGE BRIEFLY FRIDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED FRIDAY MORNING.

&&

INC077-143-311600-
/O.NEW.KLMK.FL.W.0014.090731T1150Z-090731T1811Z/
/DEPI3.1.ER.090731T1150Z.090731T1200Z.090731T1211Z.NO/
1200 AM EDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* FROM FRIDAY MORNING TO FRIDAY AFTERNOON.
* AT 11:45 PM THURSDAY THE STAGE WAS 9.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE FRIDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 20.1 FEET FRIDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE FRIDAY MORNING.
* IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN CROTHERSVILLE
  BOTTOMS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1  
  FEET ON DEC 20 2002.

$$
2 follow-up statements
000 
WGUS83 KLMK 310913
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
513 AM EDT FRI JUL 31 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY 
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED MID-MORNING FRIDAY.

&&

INC077-143-311811-
/O.EXT.KLMK.FL.W.0014.090731T1156Z-090731T1811Z/
/DEPI3.1.ER.090731T1156Z.090731T1200Z.090731T1211Z.NO/
513 AM EDT FRI JUL 31 2009

THE FLOOD WARNING CONTINUES FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* UNTIL THIS AFTERNOON.
* AT  4:45 AM FRIDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING TO NEAR 20.1 FEET. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY MIDDAY.
* IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN CROTHERSVILLE
  BOTTOMS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 20.1  
  FEET ON DEC 20 2002.

$$
000 
WGUS83 KLMK 311501
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1101 AM EDT FRI JUL 31 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
INDIANA...
 
  MUSCATATUCK RIVER NEAR DEPUTY
 
AFFECTING THE FOLLOWING COUNTIES IN INDIANA...JEFFERSON...SCOTT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS IS THE LAST STATEMENT ON THIS HIGH WATER EVENT.

&&

INC077-143-311531-
/O.CAN.KLMK.FL.W.0014.000000T0000Z-090731T1811Z/
/DEPI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1101 AM EDT FRI JUL 31 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MUSCATATUCK RIVER NEAR DEPUTY.
* AT 10:45 AM FRIDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 
  19.2 FEET EARLY THIS AFTERNOON.
* IMPACT...AT 20.0 FEET...COUNTY ROADS ARE UNDERWATER IN
CROTHERSVILLE BOTTOMS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 19.7  
  FEET ON JAN 28 1997.

$$
RL

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jul 30, 9:20 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 30, 9:20 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 PM EDT THU JUL 30 2009

.EVENING UPDATE...

FOR THE NEAR TERM...ZONE OF CONVERGENCE INDICATED BY OBSERVATIONS
AND CONTINUAL RENEWING OF RAIN BANDS OVER THE NORTHWEST CWA. HAVE
ISSUED FLOOD ADVISORIES SO FAR...AND HAVE JUST ISSUED A FLOOD
WARNING FOR OUR WESTERN INDIANA COUNTIES. NOW GETTING SEVERAL
REPORTS OF FLOODING IN THOSE COUNTIES. LOOK FOR LSRS IN THE NEXT
FEW MINUTES.

THOSE RAINS ARE WELL NORTH OF A LOW PRESSURE SYSTEM CURRENTLY OVER
WESTERN TENNESSEE. LATEST LIGHTNING TRENDS MOVING RAPIDLY NORTH
ACROSS ALABAMA INDICATE SOME EXTRA DYNAMICS MOVING INTO THE LOW. GFS
850 MB WINDS INDICATE A LOW LEVEL JET INCREASING OVERNIGHT ACROSS
CENTRAL TENNESSEE AND POSSIBLY PUSHING INTO THE SOUTHEAST CWA. MAY
YET HAVE TO ISSUE SOME KIND OF WATCH BOX LATER TONIGHT FOR THOSE
ZONES.

WHETHER OR NOT THAT HAPPENS...PLENTY OF RAIN IS HEADED FOR THE
STATE. GIVEN THE PRE-SOAKING SOME AREAS RECEIVED HAVE EXPANDED THE
PREVIOUS FLASH FLOOD WATCH A FEW MORE COUNTIES WESTWARD. LATEST
BULLEYES IN QPF GUIDANCE HAVE EDGED FARTHER NORTH IN OUR CWA...AND
FEEL THOSE COUNTIES ARE MOST LIKELY TO HAVE FLOODING IN THE
OVERNIGHT HOURS.

OTHERWISE...NOT MUCH CHANGE IN THE FORECAST THINKING. LIGHTNING
COVERAGE IS LESS THAN RAIN COVERAGE SO FAR AND THINK THAT WILL
CONTINUE. HAVE CHANGED THE WORDING IN THE GRIDS TO SAY DEFINITE
SHOWERS WITH EITHER CHANCE OR SLIGHT CHANCE FOR STORMS...THE LATTER
BEING THE CASE OVERNIGHT FOR THE NORTHWEST CWA.

&&

.SHORT TERM (TONIGHT AND FRIDAY)...

...LOCALLY HEAVY RAINS POSSIBLE TONIGHT...

ONCE AGAIN SCATTERED SHOWERS AND THUNDERSTORMS BLOSSOMED OVER THE
REGION TODAY. EVEN SMALL UNASSUMING-LOOKING CELLS ON THE RADAR
HAVE BEEN PRODUCING LOCALLY VERY HEAVY DOWNPOURS IN THIS TROPICAL
ATMOSPHERE.

A WAVE OVER THE OZARKS THIS AFTERNOON WILL MOVE INTO THE TENNESSEE
VALLEY TONIGHT AND WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS
ALONG WITH IT...ESPECIALLY OVER CENTRAL AND SOUTHERN SECTIONS OF
KENTUCKY. PRECIPITABLE WATER VALUES ARE PROGGED TO RISE TO AROUND
2.25 INCHES TONIGHT WHICH IS RATHER IMPRESSIVE. FORECAST SOUNDINGS
SHOW A DEEP WARM CLOUD DEPTH...AROUND 4KM DEEP...WITH A LONG THIN
CAPE PROFILE AND SATURATION THROUGH A SIGNIFICANT PORTION OF THE
SOUNDING. THE 850HPA JET AXIS WILL JUST CLIP THE SOUTHEAST CORNER
OF THE CWFA AND WE WILL BE UNDERNEATH THE RIGHT ENTRANCE REGION OF
THE UPPER JET PROVIDING GOOD UPPER DIVERGENCE. LIFTED INDEX
READINGS REMAIN SLIGHTLY NEGATIVE ALL NIGHT AND K INDEX VALUES
RISE INTO THE MIDDLE AND POSSIBLY UPPER 30S. ALL THIS COMBINED
WITH 850HPA THETA-E RIDGING AND LOW LCL HEIGHTS POINT TO THE
POSSIBILITY OF A HEAVY RAIN EVENT. MID-RANGE AND SHORT-TERM MODELS
ARE IN GOOD AGREEMENT BRINGING A SLUG OF HEAVY RAIN ACROSS THE
SOUTHEAST HALF OF THE AREA OVERNIGHT. THE BEGINNINGS OF THIS HEAVY
RAIN EVENT COULD BE SEEN AT 18Z ORGANIZING OVER ARKANSAS. THERE
HAD BEEN SOME QUESTION EARLIER IF PERHAPS THE BEST HEAVY RAIN
THREAT WOULD BE TO OUR SOUTH...BUT THE POSITION OF THE ARKANSAS
RAIN LENDS CREDENCE TO RECENT MODELS BRINGING THE HEAVY RAIN MORE
NORTH INTO KENTUCKY.

THE RAIN WILL MOVE OUT QUICKLY FRIDAY MORNING. MOST FOLKS WEST OF
INTERSTATE 65 WILL SEE LITTLE IN THE WAY OF RAINFALL AFTER 6 OR
7AM. THE BACK EDGE OF THE RAIN SHOULD EXIT THE LMK BLUEGRASS
COUNTIES BY MID MORNING. MUCH DRIER AIR WILL SWEEP IN BEHIND THE
DEPARTING SYSTEM AND WE SHOULD SEE THE SUN AGAIN FRIDAY AFTERNOON.
HOW MUCH TEMPERATURES WILL BE ABLE TO RECOVER ON FRIDAY REMAINS
SOMETHING OF A QUESTION MARK...FOR NOW WILL HAVE HIGHS PROGGED
INTO THE LOWER 80S.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

MODELS CONTINUE TO SPEED UP FRONTS AND SHRT/WVS IN THE LONG TERM
PERIOD SO HAVE MAINLY MADE PRECIP TIMING ADJUSTMENTS TO THE
FORECAST.  TEMPS HAVE BEEN ADJUSTED ACCORDINGLY ALSO.

FRIDAY NIGHT THROUGH MONDAY...

AFTER A DRY PARTLY SUNNY SATURDAY...THE NEXT WEATHER SYSTEM WILL
APPROACH FROM THE NW IN THE FORM OF A COOL FRONT.  AS MENTIONED
ABOVE...MODELS (NAMELY THE 12Z GFS AND 0Z CANADIAN) HAVE SPED UP
THIS SYSTEM SO HAVE INCREASED POPS FOR SATURDAY NIGHT.  SHOWERS AND
T-STORMS SHOULD MAKE THEIR WAY THROUGH THE AREA SAT NIGHT THROUGH
EARLY SUNDAY.  AT THIS TIME...NO ORGANIZED SEVERE THREAT EXISTS.
LOOKS LIKE THE STRONGEST STORMS WILL CONTAIN MODERATE TO HEAVY
RAINFALL...CLOUD TO GROUND LIGHTNING...AND WINDS GUSTS UP TO 40 MPH.
ANY REMAINING PRECIP WILL EXIT THE AREA AFTER THE FROPA EARLY SUNDAY
AFTERNOON.

EXACT FROPA TIMING ON SUNDAY WILL BE THE DETERMINING FACTOR FOR
TEMPS.  BECAUSE MODELS HAVE NOT BEEN TOO CONSISTENT ON TIMING WITH
THIS SYSTEM...CONFIDENCE IN SUNDAY/S TEMPS IS NOT PARTICULARLY
HIGH.  BASED THE TEMPS FOR THIS FORECAST PACKAGE ON THE NEW FROPA
TIMING WHICH ALLOWED FOR COOLER HIGHS ON SUNDAY IN THE LOWER 80S.
LOWS SUNDAY MORNING SHOULD VARY FROM LOW 60S IN THE NW FORECAST AREA
(FA) TO UPPER 60S IN THE SE FA.

MONDAY NIGHT THROUGH THURSDAY...

THE NEXT FORECAST CHALLENGE WILL BE A FRONTAL BOUNDARY FOR THE
MONDAY NIGHT THROUGH TUESDAY TIME FRAME.  AGAIN HAVE BUMPED UP
TIMING ADDING POPS TO MONDAY NIGHT FOR THIS SYSTEM. MODELS INDICATE
A SHRT/WV WILL FOLLOW CLOSE BEHIND THIS FROPA...BUT VARY GREATLY ON
TIMING.  FOR NOW HAVE PLACED PRECIP ASSOCIATED WITH THIS WAVE ON
WED.  HOWEVER...CONFIDENCE IS LOW ON THIS FEATURE THIS FAR OUT IN
TIME.  TEMPS LOOK TO WARM UP A BIT MON/TUE INTO THE MID AND UPPER
80S.  HOWEVER TUESDAY/S FROPA SHOULD COOL THINGS DOWN INTO THE LOW
80S AGAIN FOR THE SECOND HALF OF NEXT WEEK.  LOWS WILL BE IN THE 60S
TO AROUND 70.

&&

.AVIATION (00Z TAFS)...

ONGOING SHOWERS ARE WEAKENING AND BECOMING MORE ISOLATED IN NATURE
SO HAVE VICINITY SHOWERS ACROSS KSDF AND KLEX. A LOW PRESSURE SYSTEM
CURRENTLY CENTERED AROUND MEMPHIS AND MOVING QUICKLY NORTHEAST WILL
BRING IN OUR NEXT ROUND OF LIGHT RAINS THEN STORMS. TIMING FOR THE
STORMS WILL BE 04 TO 08Z FOR KSDF AND KBWG...AND LATER FOR KLEX.
WITH THE STORMS EXPECT MVFR CEILINGS AND POSSIBLY IFR VISIBILITIES.
AFTER THE STORMS PUSH THROUGH THE REGION...EXPECT RAPID
CLEARING...AND VFR CONDITIONS THROUGH THE REST OF THE DAY FRIDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM 9 PM EDT /8 PM CDT/ THIS EVENING THROUGH
     FRIDAY MORNING FOR KYZ027-041>043-046>049-053>057-061>067-
     070>078-081-082.

IN...NONE.
&&

SHORT TERM...13
LONG TERM....AML
AVIATION.....RJS
UPDATE...RJS
Hazardous weather outlook, Jul 30, 3:46 PM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT THU JUL 30 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
346 PM EDT THU JUL 30 2009 /246 PM CDT THU JUL 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT TONIGHT ALONG AND SOUTH OF A LINE
FROM MORGANTOWN TO HODGENVILLE TO CARLISLE.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD
OVERNIGHT...WITH LOCALLY TORRENTIAL DOWNPOURS POSSIBLE. THE MOST
LIKELY TIME FOR THE HEAVIEST RAIN AND POSSIBLE FLOODING PROBLEMS
WILL BE BETWEEN 10PM AND 5AM. WIDESPREAD RAINFALL AMOUNTS OF ONE
INCH WILL BE POSSIBLE...ESPECIALLY IN SOUTHERN AND EASTERN SECTIONS
OF THE REGION...WITH LOCALIZED TOTALS OF 2 TO 3 INCHES UNDER THE
STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE EARLY FRIDAY MORNING...PRIMARILY EAST
OF INTERSTATE 65. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE
HEAVY RAINFALL AND DANGEROUS LIGHTNING.

TWO COOL FRONTS AND AN UPPER LEVEL DISTURBANCE ARE EXPECTED TO PASS
THROUGH THE REGION BRINGING THUNDERSTORMS TO THE AREA MAINLY
SATURDAY NIGHT AND SUNDAY...AND THEN AGAIN MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL
WEATHER SERVICE...LOCAL MEDIA...OR LOCAL LAW ENFORCEMENT
OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE.

13

In the hours before

Local storm report, Jul 30, 9:37 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
937 PM EDT THU JUL 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      1 ENE BRISTOW           38.14N  86.70W
07/30/2009                   PERRY              IN   EMERGENCY MNGR

            WATER COVERING STATE ROAD 145 AT CATTAIL ROAD.

&&

EVENT NUMBER LMK0900005

NF
Local storm report, Jul 30, 9:38 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT THU JUL 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      FERDINAND               38.23N  86.86W
07/30/2009                   DUBOIS             IN   EMERGENCY MNGR

            INTERSTATE 64 DOWN TO ONE LANE AT FERDINAND EXIT DUE TO
            WATER ON HIGHWAY.

&&

EVENT NUMBER LMK0900006

NF
Local storm report, Jul 30, 9:44 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT THU JUL 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0934 PM     FLASH FLOOD      MARENGO                 38.37N  86.34W
07/30/2009                   CRAWFORD           IN   EMERGENCY MNGR

            MAN WAS TRAPPED IN TRUCK AND HAD TO RESUCED. NUMEROUS
            ROADS CLOSED.

&&

EVENT NUMBER LMK0900007

NF
Special weather statement, Jul 30, 10:18 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1018 PM EDT THU JUL 30 2009

INZ090-091-310300-
FLOYD-HARRISON-
1018 PM EDT THU JUL 30 2009

...STRONG THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT HARRISON AND
FLOYD COUNTIES...

AT 1015 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORYDON TO 8 MILES
NORTH OF BRANDENBURG TO 9 MILES WEST OF BRANDENBURG...OR ALONG A LINE
EXTENDING FROM 24 MILES WEST OF LOUISVILLE TO 25 MILES WEST OF
LOUISVILLE TO 37 MILES SOUTHWEST OF LOUISVILLE...AND MOVING NORTHEAST
AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE...
  NEAR CORYDON AROUND 1030 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

RJS
Local storm report, Jul 30, 10:39 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1039 PM EDT THU JUL 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLASH FLOOD      MILLTOWN                38.34N  86.27W
07/30/2009                   CRAWFORD           IN   EMERGENCY MNGR

            MAIN ST CLOSED AT MILLTOWN RD

&&

EVENT NUMBER LMK0900008

NF
Local storm report, Jul 30, 11:18 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM EDT THU JUL 30 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1107 PM     FLASH FLOOD      1 E HENRYVILLE          38.53N  85.75W
07/30/2009                   CLARK              IN   BROADCAST MEDIA

            SILVER CREEK OUT OF ITS BANKS AND COVERING MULTIPLE
            RURAL ROADS.

&&

EVENT NUMBER LMK0900010

EES

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:05 PM EDTAreal Flood AdvisoryLMKCrawford, Dubois, Perry85 min
Jul 30, 9:03 PM EDTFlash Flood WarningLMKCrawford, Dubois, Perry117 min
Jul 30, 9:36 PM EDTAreal Flood WarningLMKClark, Crawford, Floyd, Harrison, Scott, Washington12 min
Jul 30, 9:49 PM EDTFlash Flood WarningLMKClark, Crawford, Floyd, Harrison, Scott, Washington116 min

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.